Feedback on Retin-A Side Effects and Usage, page 17
If you’ve used Retin-A, please help others by adding your feedback. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.
Subj: Retin-A photosensitivity
Hi: About the time I started using a generic for Retin-A, I developed photosensitivity. If I am near a window (especially when driving), I begin getting a rash that itches intensely, large welts, and round bruises where small capillaries burst. This can all happen in 4 to 5 minutes. The glass seems to intensify the sunburn. Could this problem be related to the Retin-A generic? Any information would be appreciated. Thanks!
AskDocWeb: Yes, it is likely related to the Retin-A, this is why you need to wear a sunscreen. If that doesn’t work then you will have to find another product to use.
Subj: Acne keeps coming
I’m 18 and I’ve been using retin-a micro for about 11 weeks now and the irritation has reduced but I really haven’t noticed much of a reduced level of breakouts. I would have thought all the acne plugs underneath my skin would have surfaced by now but they keep coming as usual. I have barely any blackheads now, which is great but those few pimples on my cheeks just keep coming back. Do you think I need something stronger, like retin-a perhaps?
AskDocWeb: It’s possible but you should talk with your doctor to make sure it is safe for you to do that. Your medical history and current condition need to be considered in that decision.
Subj: Breaking out more
Well my dermatologist recently prescribed retin-a 0.04% for my face. She(my dermatologist) said that this will make me break out a little more for awhile, but then after a few weeks it clears it all up and gets rid of the acne. I have begun to break out more already after only a weeks use. Is this a good sign and also will my acne clear up like my doctor said??
Just starting out
AskDocWeb: Yes, she gave you an accurate indication of what to expect. Just be patient.
Subj: Use with Obagi-C Rx system
I am just getting ready to start on tretinoin 0.1% and am using the Obagi-C Rx system. My aesthetician told me I could combine a very small amount of the tret with my Obagi-C night cream. Should I use this only on my areas of acne break-outs (around my mouth/chin, nose and forehead), or should I use it on my entire face? I’m worried about my face getting really red and irritated.
AskDocWeb: That is a legitimate concern but many women use it on their cheeks.
Subj: Thdi mediciem
We use thdi mediciem for four years. I can use Retin A for long term periods.
Subj: Dry skin
Hi, I have an oily skin. But it gets a little too dry during winter. I have a few acne scars. Can I use Retin A for this safely?
AskDocWeb: Retin-A is a prescription drug for serious acne. It would be a very expensive moisturizer.
Subj: What am I doing wrong?
Have used Retin-A for 6 months. It was to even out skin discolorations and make skin smoother. My skin is thin anyway, but now it looks worse. Thin and crinkled, I look awful after 6 mos. It never made my face peel or anything. It does however make my face so tight after cleansing that I have trouble talking until I put on moisturizer! Help please!
AskDocWeb: It sounds like you need to consult with a dermatologist to find out if this is going to work for you. And if the dermatologist says that it’s okay then go over the directions to make sure you are applying it correctly and in the right amount.
Subj: Retin-A question:
I have been using retin a for several years. I notice that every once in a while I get red dots (broken blood vessels?) under my eye(s). I know retin a increases blood flow. I am wondering if I am damaging my eye area or if it is just an inconvenience that I can cover with makeup?
AskDocWeb: It sounds like you may be using it too close to your eyes and damaging that area. We are concerned that if you continue usage there and cover it up with makeup, you could cause long-term damage to your skin.
Subj: Peeling all the time
I have been using Retin A with my mother and law. About 3 weeks. I am tired of looking like a red tomatoe that’s peeling all the time. Some areas are redder than others, most probably because I have been putting too much on that area. However my question is how much longer do I have to wait to get my skin back to normal, I sometimes feel I want to just quit using Retin A.
AskDocWeb: The directions say that if irritation warrants, temporarily reduce the amount or frequency of application. You may need to limit usage to every other day for a couple of weeks. Also the use of an emollient during the day would be helpful.
Subj: No waxing with Retin-A
None of the waxing places I usually go to will wax my eyebrows because I started using Retin-A, why is that?
AskDocWeb: Probably because they want to avoid lawsuits. Retin-a makes your skin sensitive and waxing is too hard on these areas.
Subj: Over 25 years of Retin-A
I’ve been using Retin-A for over 25 yrs. With meticulous care my adult acne is only an occasional flare. I love it and do know that it has effectively managed to control many of the concerns of aging skin(i.e. wrinkles and tone). I have used it with the obagi system. I have better results with the name brand compared to the generic. I can’t imagine not using it! I am going to try adding a light moisturizer over it at night now that I live in a very dry climate. Thanks for all the info…what a treasure!
Subj: Acne getting worse
I started using generic Retin-A three weeks ago. I noticed at first week that the product was drying out my skin. After it treated out the acne, it leave a huge brown spot. Also, my acne is getting worse! Is this spot ever going to fade away?
AskDocWeb: Yes, the pigmentation change, that is the brown spot is only temporary and will fade with time. It is common for the acne to get worse before it gets better. This should start improving after week two.
Subj: 23 years of Retin-A
I’ve been using Retin-A gel (from the US and from Mexico) every day since 1983 … so about 23 years. I’m almost 55 now, and most people who don’t know my age think I’m in my early 40s. I don’t spend a lot of time in the sun (because it does make my skin very sun sensitive). Rarely I get rough patches for a day or two, but when that happens, I just switch to the Mexican generic product (which is a lower dose gel) for a few days and it goes away. I simply love this stuff. I started on it for adult onset acne (and it made that go away), but have stayed on it because it makes my skin look fantastic.
Subj: Toxic to liver?
Is retin a toxic to the liver if it is used every day?
AskDocWeb: There is no evidence of that.
Subj: Retin A on neck?
I have been using Retin A for a few weeks and am having some redness around my mouth and on my neck…I am using it on my neck to decrease the wrinkles…is that a good idea?
AskDocWeb: There is nothing that states not to use it on your neck, but it’s meant for the face.
Subj: Retin-a A reason for chin redness
Folks I do not understand why no one has considered why the chin area becomes inflamed while using Retin-a. I have had this problem also but have realized why. The chin and nasal folds unlike other areas of the face are constantly moving. This will cause the surface of these areas to crack open (even if it is faint) at a faster rate then other areas not used as much. Now while you are applying the retin-a to the whole face these areas will have deeper tissue exposure then others. Along with this we see this area needing to be wiped more frequently then the rest of the face due to eating and drinking. This in affect would remove and sunscreen placed over the area to protect it. I would recommend less exposure to retin-a on these areas or a mixture of retin-a and moisturizer, along with more application of sunscreen especially if you are out doors more. Consider that this area more so then others is exposed to sunlight like in times of driving or even wearing a hat. Cheers.
Subj: Acne is worse
I have been using Retin-A Micro for OVER seven weeks now, and my acne is worse now than it has ever been. I am breaking out in other places where I’m not even using the Retin-A and have never broken out before. I have tons of scarring now too – UGLY. Should I just stop using it?
AskDocWeb: Patients typically report that the negative side effects start decreasing after the second week. It sounds like you are either using too much product with each application or that it isn’t going to work for you.
Subj: Irritated dry skin
I have been using retin-a for about a week now and my skin is irritated and dry, very, very dry. Should I keep going and if so what is a good moisturizer that I could use that won’t burn my face…help me please,
AskDocWeb: Keep going, you can apply a good moisturizer one hour after you have applied the Retin-A. There are many products for moisturizing, Almay for one.
Subj: Face cream after Retin-A?
Can I use my nightly face cream after putting on retin-A if I wait 30 minutes?
AskDocWeb: Others have reported good results by doing that.
Read more feedback about Retin-A
Report – 15 – 16 – Page 17 – 18 – 19 – 20 – Last Page 93
If you find this page useful share it with others. If you have used Retin-A, use the form below to add your review of Retin-A, feedback or suggestions that may help others. Please note that all addresses are held confidential.